Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 35, NWS Jackson, KY

June 17, 2009Floyd County, Martin County, Pike County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 17, 2009, 4:52 PM EDT for Floyd County, Martin County, Pike County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2009, 4:52 PM EDT (20:52 UTC)
Expired
Jun 17, 2009, 7:45 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Floyd County, KY, Martin County, KY, Pike County, KY

The radar

The Charleston,WV radar (KRLX), 94 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 6:05 PM EDTFLASH FLOODMeta, KYWATER WAS REPORTED TO BE FLOWING OVER KENTUCKY HIGHWAY 194 JUST TO THE EAST OF META.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 73 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 172052
FFWJKL
KYC071-159-195-172345-
/O.NEW.KJKL.FF.W.0035.090617T2052Z-090617T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
  NORTHEASTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 745 PM EDT

* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM            
  TORRENTIAL RAINFALL FALLING FROM THUNDERSTORMS NEAR MCANDREWS...OR 
  9 MILES SOUTH OF WILLIAMSON...MOVING SOUTHEAST AT 15 MPH. RADAR
  ESTIMATES THAT BETWEEN ONE AND TWO INCHES OF RAIN IS FALLING AS 
  THIS STORM PASSES.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
  IN THE VICINITY OF PHELPS...COLEMAN...PAW PAW...ARGO...BOARD       
  TREE...HARDY...KIMPER...SIDNEY...META...BIG CREEK AND JAMBOREE.

FLASH FLOODING IS BEING CAUSED BY EXCESSIVE RUNOFF AS THE 
THUNDERSTORMS PASS AND THE GROUND IS ALREADY SATURATED FROM RECENT 
HEAVY PRECIPITATION THAT HAS FALLEN ACROSS THE AREA THIS MONTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3738 8218 3766 8269 3772 8265 3759 8213
      3756 8213 3756 8208 3754 8206 3756 8205
      3754 8203 3755 8197 3753 8196

$$

PELTON
2 follow-up statements
000 
WGUS73 KJKL 172220
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
620 PM EDT WED JUN 17 2009

KYC159-172226-
/O.CAN.KJKL.FF.W.0035.000000T0000Z-090617T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN KY-
620 PM EDT WED JUN 17 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN MARTIN
COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA 
AND FLOODING IS NO LONGER EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3753 8224 3749 8220 3747 8218 3744 8215
      3742 8215 3740 8217 3741 8216 3738 8218
      3762 8261 3768 8262 3768 8257 3769 8253

$$

KYC071-195-172345-
/O.CON.KJKL.FF.W.0035.000000T0000Z-090617T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD KY-PIKE KY-
620 PM EDT WED JUN 17 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
NORTHERN PIKE AND EXTREME NORTHEASTERN FLOYD COUNTIES...

RUNOFF FROM HEAVY RAIN THAT OCCURRED IN THE VICINITY OF JOHNS CREEK 
CONTINUES. AT 605 PM EDT...THE PIKE COUNTY EMERGENCY MANAGER 
REPORTED THAT RUNOFF HAD CAUSED MUDSLIDES ALONG KY HIGHWAY 194 NEAR 
GULNARE OR ABOUT 6 MILES FROM THE PIKE AND FLOYD COUNTY LINES ALONG 
KY HIGHWAY 194. ALSO...WATER WAS REPORTED TO BE FLOWING OVER KY 
HIGHWAY 194 TO THE EAST OF META.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PISO...META...MCCOMBS AND GULNARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3753 8224 3749 8220 3747 8218 3744 8215
      3742 8215 3740 8217 3741 8216 3738 8218
      3762 8261 3768 8262 3768 8257 3769 8253

$$

PELTON
000 
WGUS73 KJKL 172344
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EDT WED JUN 17 2009

KYC071-195-172350-
/O.EXP.KJKL.FF.W.0035.000000T0000Z-090617T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD KY-PIKE KY-
744 PM EDT WED JUN 17 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT FOR NORTHERN
PIKE AND EXTREME NORTHEASTERN FLOYD COUNTIES...

COUNTY OFFICIALS INDICATE THAT HIGH WATER HAS RECEDED AND THAT FLASH 
FLOODING IS NO LONGER. THEREFORE...THE FLASH FLOOD WARING WILL BE 
ALLOWED TO EXPIRE AT 745 PM EDT.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3753 8224 3749 8220 3747 8218 3744 8215
      3742 8215 3740 8217 3741 8216 3738 8218
      3762 8261 3768 8262 3768 8257 3769 8253

$$

PELTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:07 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 17, 3:07 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
307 PM EDT WED JUN 17 2009

.SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED

VERY UNSTABLE ATMOSPHERE WITH A MODEST AMOUNT OF SHEAR HAS LED TO
SEVERE THUNDERSTORMS AFFECTING THE AREA THIS AFTERNOON. A VERY MOIST
AIR MASS WITH PRECIPITABLE WATER ABOVE 1.5 INCHES WAS OVER OUR
SOUTHERN COUNTIES EARLY IN THE AFTERNOON...ENHANCING THE THREAT OF
HEAVY RAINFALL. WITH MANY AREAS HAVING SIGNIFICANT RAINFALL IN RECENT
DAYS IN THAT SAME AREA...WILL LEAVE THE FLASH FLOOD WATCH IN PLACE
INTO EARLY EVENING.

A SHORTWAVE TROUGH ENHANCING THE CONVECTION WILL BE SHIFTING
SOUTHEAST OF THE AREA EARLY THIS EVENING. DRIER AIR WILL BE MOVING
IN ALOFT BY THE START OF THE FIRST PERIOD...WITH THE HIGH MOISTURE
CONTENT ONLY EXPECTED TO REMAIN IN THE LOWEST LEVELS. ALONG WITH LOSS
OF HEATING...THIS SHOULD LEAD TO THE DEMISE OF MOST
THUNDERSTORMS...AND WILL ONLY CARRY A 20 PERCENT POP IN THE FIRST
PERIOD AFTER 00Z.

ON THURSDAY STRONG HEATING OF HIGH DEW POINT LOW LEVEL AIR MAY AGAIN
LEAD TO THUNDERSTORM DEVELOPMENT...ESPECIALLY WITH WEAK CONVERGENCE
AND A BIT OF LIFT PROVIDED BY A POORLY DEFINED WARM FRONT STILL IN
THE AREA. FOCUSING MECHANISMS WILL BE WEAK...SO CONFIDENCE IN THE
FORECAST FOR CONVECTION IS NOT HIGH. WITH THE INSTABILITY AND SHEAR
EXPECTED...SEVERE WEATHER WILL AGAIN BE A THREAT IF STORMS OCCUR.

MODELS DISAGREE ON POTENTIAL FOR CONVECTION TO LINGER INTO THURSDAY
NIGHT. WITH LOSS OF HEATING AND THE WARM FRONT TRYING TO LIFT FURTHER
NE...WILL GO TOWARD THE LOWER END OF MOS POP GUIDANCE AND USE A 20
PERCENT POP.

ON FRIDAY...WE SHOULD BE INTO THE WARM SECTOR AND WILL LIKELY STAY
CAPPED. THE SUNSHINE AND WARM AIR MASS SHOULD YIELD SOME OF THE
HOTTEST WEATHER OF THE YEAR SO FAR...WITH HIGHS TOPPING 90 IN MOST
PLACES.

.LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...UPDATED

SHORT TERM CONCERNS PROHIBITED MUCH WORK ON LONG TERM PERIOD. A
GLANCE AT THE 17/12Z GFS/ECMWF SEEM TO SUGGEST INHERITED FORECAST IS
IN GOOD SHAPE THOUGH AS COLD FRONTAL BOUNDARY REMAINS ON TRACK TO
PASS THROUGH THE REGION LATE FRIDAY NIGHT OR ON SATURDAY FOLLOWED BY
WHAT APPEARS TO BE A PERIOD OF SEASONABLY WARM AND DRY CONDITIONS.
CHANGES TO THE INHERITED GRIDS WERE LIMITED TO A SLIGHT SLOWING DOWN
OF THE FRONTAL PASSAGE ON SATURDAY AND THEN A SLIGHT BOOST IN TEMPS
AND DEWPOINTS SUNDAY INTO EARLY NEXT WEEK AS THE AIRMASS BEHIND THE
FRONT DOES NOT SEEM TO BE AS DRY OR COOL AS EARLIER ANTICIPATED.
WILL ALSO INTRODUCE WEDNESDAY WITH A SLIGHT CHANCE OF MAINLY
AFTERNOON THUNDERSTORMS AS DEWPOINTS RETURN TO THE UPPER 60S AND
TEMPS MAX OUT IN THE MID TO UPPER 80S.

&&

.AVIATION.../18Z TO 18Z/

SCATTERED SHOWERS AND THUNDERSTORMS WERE ONGOING AT TAF ISSUANCE TIME
IN THE SOUTHERN PORTION OF THE FORECAST AREA...GENERALLY AROUND KJKL
SOUTHWARD. ADDITIONAL DEVELOPMENT IS EXPECTED EARLY THIS AFTERNOON...
WITH A DIMINISHING TREND TOWARD EVENING. SOME OF THE STORMS MAY
CONTAIN HAIL AND HIGH WINDS...WITH CONDITIONS IFR AND WORSE. OUTSIDE
OF STORMS...MAINLY VFR CONDITIONS ARE EXPECTED. ONCE ANY LINGERING
STORMS DIMINISH EARLY THIS EVENING...QUIET WEATHER IS EXPECTED INTO
THE DAY ON THURSDAY. HOWEVER...AREAS OF FOG WILL DEVELOP TONIGHT. THE
FOG MAY BE LOCALLY DENSE WITH VLIFR CONDITIONS...ESPECIALLY IN VALLEYS
WHERE RAIN OCCURS THIS AFTERNOON. ANY FOG WILL DISSIPATE AFTER
SUNRISE ON THURSDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ058-
068-069-079-080-083>088-108>118-120.

FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ068-069-079-
080-083>088-107-109>120.

&&

SHORT TERM...HAL
LONG TERM...ABE
AVIATION...HAL
Hazardous weather outlook, Jun 17, 4:00 AM EDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
400 AM EDT WED JUN 17 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
400 AM EDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON WITH DAMAGING WINDS
BEING THE MAIN THREAT. IN ADDITION...A SATURATED GROUND COMBINED WITH
THE POTENTIAL OF HEAVY RAINFALL WITH ANY THUNDERSTORMS THAT PASS
REPEATEDLY OVER THE SAME LOCATIONS...COULD LEAD TO SOME LOCALIZED
FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT...THEN
AGAIN FROM FRIDAY NIGHT THROUGH THROUGH SATURDAY EVENING. AN ALREADY
WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL FOR
SEVERAL ROUNDS OF RAIN THROUGH THE REMAINDER OF THE WORK WEEK COULD
PRODUCE SOME LOCALIZED FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RAY

In the hours before

Local storm report, Jun 17, 3:33 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
333 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     FUNNEL CLOUD     WILLIAMSBURG            36.74N 84.17W
06/17/2009                   WHITLEY            KY   TRAINED SPOTTER

            FUNNEL CLOUD AT INTERSECTION OF HWY 92 AND INTERSTATE 75.
            WELL DEVELOPED ABOUT 1/4 MILE ACROSS IT.

0304 PM     HAIL             WILLIAMSBURG            36.74N 84.17W
06/17/2009  E1.00 INCH       WHITLEY            KY   TRAINED SPOTTER

&&

ABE
Local storm report, Jun 17, 4:06 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLASH FLOOD      FLEMING-NEON            37.19N 82.70W
06/17/2009                   LETCHER            KY   EMERGENCY MNGR

            MAIN STREET IS STILL CLOSED TO TRAFFIC DUE TO FLOOD
            WATERS.

&&

JP
Local storm report, Jun 17, 4:13 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     FLASH FLOOD      FLEMING-NEON            37.19N 82.70W
06/17/2009                   LETCHER            KY   FIRE DEPT/RESCUE

            HIGHWAY 343 AND 317 ARE CLOSED DUE TO FLASH FLOODING.
            WATER IS INSIDE THE NEON FIRE STATION.

&&

DSTAMPER
Local storm report, Jun 17, 4:27 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
427 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             1 E GUERRANT            37.51N 83.48W
06/17/2009  E0.88 INCH       BREATHITT          KY   TRAINED SPOTTER

            A SPOTTER REPORTED THAT NICKEL SIZED HAIL HAD STARTED TO
            FALL.

&&

JP
Local storm report, Jun 17, 4:33 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
433 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             JETTS CREEK             37.50N 83.54W
06/17/2009  E0.75 INCH       BREATHITT          KY   TRAINED SPOTTER

&&

JP
Local storm report, Jun 17, 4:45 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             4 S WILLIAMSBURG        36.68N 84.17W
06/17/2009  E1.75 INCH       WHITLEY            KY   LAW ENFORCEMENT

            PUBLIC REPORT OF GOLF BALL SIZED HAIL ON WOLF CREEK ROAD.

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:27 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin27 min
Jun 16, 11:38 PM EDTAreal Flood AdvisoryJKLPulaski3 hr
Jun 17, 12:50 AM EDTAreal Flood AdvisoryJKLClay, Knott, Leslie, Letcher, Perry3 hr
Jun 17, 12:58 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Martin, Pike3 hr
Jun 17, 2:27 AM EDTFlash Flood WarningJKLFloyd, Pike4 hr
Jun 17, 3:58 AM EDTSevere Thunderstorm WarningJKLClay, Knott, Leslie, Letcher, Perry47 min
Jun 17, 9:56 AM EDTAreal Flood AdvisoryJKLKnott, Letcher, Pike4 hr
Jun 17, 11:13 AM EDTFlash Flood WarningJKLFloyd, Knott, Letcher, Pike4 hr
Jun 17, 12:12 PM EDTFlash Flood WatchJKLBell, Breathitt, Clay, Floyd, Harlan, Jackson and 17 more8 hr
Jun 17, 1:41 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Whitley49 min
Jun 17, 2:25 PM EDTTornado WarningJKLKnox, Laurel, McCreary, Pulaski, Whitley35 min
Jun 17, 2:37 PM EDTAreal Flood AdvisoryJKLBell, Knox, Laurel, McCreary, Pulaski, Whitley3 hr
Jun 17, 2:50 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Whitley40 min
Jun 17, 2:52 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Magoffin, Pike53 min
Jun 17, 2:56 PM EDTFlash Flood Warning EmergencyJKLBell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more6 hr
Jun 17, 2:57 PM EDTTornado WarningJKLBell, Knox, Whitley33 min
Jun 17, 2:58 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry47 min
Jun 17, 3:15 PM EDTFlash Flood WarningJKLLetcher, Pike3 hr
Jun 17, 3:24 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Letcher, Pike3 hr
Jun 17, 3:28 PM EDTTornado WarningJKLBell, Knox, Whitley32 min
Jun 17, 3:35 PM EDTSevere Thunderstorm WarningJKLBell, Knox, McCreary, Whitley40 min
Jun 17, 3:39 PM EDTFlash Flood WarningJKLFloyd, Knott, Letcher, Pike3 hr
Jun 17, 3:45 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Owsley45 min
Jun 17, 3:55 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley65 min
Jun 17, 4:08 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley36 min
Jun 17, 4:13 PM EDTTornado WarningJKLBell, Knox, Whitley47 min
Jun 17, 4:39 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle51 min
Jun 17, 4:53 PM EDTSevere Thunderstorm WarningJKLWhitley22 min
Jun 17, 5:03 PM EDTFlash Flood WarningJKLBell, Clay, Jackson, Knox, Laurel, Leslie and 5 more4 hr
Jun 17, 5:22 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski53 min
Jun 17, 6:29 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley46 min
Jun 17, 6:50 PM EDTTornado WarningJKLMcCreary, Whitley40 min
Jun 17, 6:58 PM EDTFlash Flood WarningJKLMcCreary, Pulaski, Wayne, Whitley2 hr
Jun 17, 7:23 PM EDTSevere Thunderstorm WarningJKLMcCreary, Whitley14 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.